Mathematical Research Letters

Volume 17 (2010)

Number 1

Homologically thin, non-quasi-alternating links

Pages: 39 – 49



Joshua Greene (Columbia University)


We exhibit the first examples of links which are homologically thin but not quasi-alternating. To show that they are not quasi-alternating, we argue that none of their branched double-covers bounds a negative definite 4-manifold with non-torsion $H_1$. Using this method, we also complete the determination of the quasi-alternating pretzel links.

Full Text (PDF format)